Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 2, 2009, 4:42 AM PST for Inyo County, California; 4 counties in Nevada. It took effect at Mar 2, 2009, 9:00 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 4:42 AM PST (12:42 UTC)
- In effect from
- Mar 2, 2009, 9:00 AM PST
- Expired
- Mar 3, 2009, 8:00 PM PST
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 021242 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 442 AM PST MON MAR 2 2009 ...A STRONG PACIFIC STORM OFF THE WEST COAST WILL CREATE STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA CREST AND WHITE MOUNTAINS TODAY AND TUESDAY. CAZ519-521-022000- /O.UPG.KVEF.HW.A.0001.090302T1700Z-090304T0600Z/ /O.NEW.KVEF.WI.Y.0007.090302T1700Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 442 AM PST MON MAR 2 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG JET WILL BE OVER THE NORTHERN PORTION OF INYO COUNTY...PRODUCING STRONG AND GUSTY WINDS ACROSS THE SIERRA CREST AND THE WHITE MOUNTAINS. SOUTHWEST WINDS ARE EXPECTED BY LATE MORNING AND FORECAST TO CONTINUE INTO LATE TUESDAY AFTERNOON. SUSTAINED WIND SPEEDS ARE EXPECTED TO GENERALLY BE BETWEEN 35 AND 45 MPH WITH GUSTS TO NEAR 65 MPH ARE POSSIBLE...MAINLY ABOVE THE 9000 FOOT LEVEL THROUGH LATE TUESDAY. ALTHOUGH LOCAL GUSTY WINDS COULD OCCUR TUESDAY NIGHT AND WEDNESDAY...WIDESPREAD ADVISORY LEVEL OR GREATER WINDS ARE NOT EXPECTED ACROSS THE EASTERN SLOPES OF THE SOUTHERN SIERRA OR THE WHITE MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
8 follow-up statements
000 WWUS75 KVEF 021916 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1116 AM PST MON MAR 2 2009 ...A STRONG PACIFIC STORM OFF THE WEST COAST WILL CREATE STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA CREST AND WHITE MOUNTAINS TODAY AND TUESDAY. CAZ519-521-030730- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1116 AM PST MON MAR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. A STRONG JET WILL BE OVER THE NORTHERN PORTION OF INYO COUNTY... PRODUCING STRONG AND GUSTY WINDS ACROSS THE SIERRA CREST AND THE WHITE MOUNTAINS. STRONG SOUTHWEST WINDS WILL CONTINUE TODAY AND PERSIST THROUGH LATE TUESDAY AFTERNOON. SUSTAINED WIND SPEEDS ARE EXPECTED TO GENERALLY BE BETWEEN 35 AND 40 MPH WITH GUSTS TO NEAR 65 MPH...AND WILL MAINLY BE CONFINED TO ELEVATIONS ABOVE 9000 FEET. ALTHOUGH LOCAL GUSTY WINDS COULD OCCUR TUESDAY NIGHT AND WEDNESDAY...WIDESPREAD ADVISORY LEVEL OR GREATER WINDS ARE NOT EXPECTED ACROSS THE EASTERN SLOPES OF THE SOUTHERN SIERRA OR THE WHITE MOUNTAINS. $$
000 WWUS75 KVEF 022325 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PST MON MAR 2 2009 ...A STRONG PACIFIC STORM OFF THE WEST COAST WILL CREATE STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA CREST AND WHITE MOUNTAINS TODAY AND TUESDAY. CAZ519-521-030730- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 325 PM PST MON MAR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. A STRONG JET WILL BE OVER THE NORTHERN PORTION OF INYO COUNTY... PRODUCING STRONG AND GUSTY WINDS ACROSS THE SIERRA CREST AND THE WHITE MOUNTAINS. STRONG SOUTHWEST WINDS WILL CONTINUE TONIGHT...AND PERSIST THROUGH TUESDAY AFTERNOON. SUSTAINED WIND SPEEDS ARE EXPECTED TO GENERALLY BE BETWEEN 35 AND 40 MPH WITH GUSTS TO NEAR 65 MPH... AND WILL MAINLY BE CONFINED TO ELEVATIONS ABOVE 9000 FEET. ALTHOUGH LOCAL GUSTY WINDS WILL LIKELY OCCUR TUESDAY NIGHT AND WEDNESDAY...WIDESPREAD ADVISORY LEVEL OR GREATER WINDS ARE NOT EXPECTED. $$
000 WWUS75 KVEF 030654 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 PM PST MON MAR 2 2009 ...A STRONG PACIFIC STORM OFF THE WEST COAST WILL CREATE STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA CREST AND WHITE MOUNTAINS THROUGH TUESDAY. CAZ519-521-031500- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1054 PM PST MON MAR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. A STRONG JET WILL BE OVER THE NORTHERN PORTION OF INYO COUNTY... PRODUCING STRONG AND GUSTY WINDS ACROSS THE SIERRA CREST AND THE WHITE MOUNTAINS. THE STRONG SOUTHWEST WINDS WILL BE EARLY TUESDAY MORNING AND THEN PERSIST INTO TUESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ABOVE 9000 FEET WITH SUSTAINED WINDS GENERALLY BETWEEN 35 AND 40 MPH WITH GUSTS TO NEAR 65 MPH. ALTHOUGH LOCAL GUSTY WINDS WILL LIKELY OCCUR TUESDAY NIGHT AND WEDNESDAY...WIDESPREAD ADVISORY LEVEL OR GREATER WINDS ARE NOT EXPECTED. $$
000 WWUS75 KVEF 031358 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 558 AM PST TUE MAR 3 2009 CAZ519-521-032000- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 558 AM PST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. STRONG SOUTHWEST WINDS NEAR THE RIDGE TOPS WILL CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ABOVE 9000 FEET WITH SUSTAINED WINDS GENERALLY BETWEEN 35 AND 45 MPH WITH GUSTS TO NEAR 65 MPH. WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY TONIGHT AND WEDNESDAY AS PERIODS OF SNOW OCCUR OVER THE SOUTHERN SIERRA. $$ JGA
000 WWUS75 KVEF 032000 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1200 PM PST TUE MAR 3 2009 CAZ519-521-040000- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1200 PM PST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG SOUTHWEST WINDS NEAR THE RIDGE TOPS WILL CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ABOVE 9000 FEET WITH SUSTAINED WINDS GENERALLY BETWEEN 35 AND 45 MPH WITH GUSTS TO NEAR 65 MPH. WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY TONIGHT AND WEDNESDAY AS PERIODS OF SNOW OCCUR OVER THE SOUTHERN SIERRA. $$
000 WWUS75 KVEF 032133 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 133 PM PST TUE MAR 3 2009 NVZ014-015-017-040400- /O.EXB.KVEF.WI.Y.0007.000000T0000Z-090304T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 133 PM PST TUE MAR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR CENTRAL AND SOUTHERN NYE...WESTERN CLARK...AND LINCOLN COUNTIES...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. STRONG SOUTHWEST WINDS HAVE DEVELOPED THIS AFTERNOON OVER PORTIONS OF CENTRAL AND SOUTHERN NEVADA. WIND GUSTS OVER 40 MPH HAVE BEEN RECORDED AT VARIOUS LOCATIONS IN THE NEVADA TEST RANGE INCLUDING THE DESERT ROCK AIRPORT. THESE WINDS ARE EXPECTED TO LAST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-521-040000- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 133 PM PST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE MOUNTAINS OF INYO COUNTY. STRONG SOUTHWEST WINDS NEAR THE RIDGE TOPS WILL CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ABOVE 9000 FEET WITH SUSTAINED WINDS GENERALLY BETWEEN 35 AND 45 MPH WITH GUSTS TO NEAR 65 MPH. WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY TONIGHT AND WEDNESDAY AS PERIODS OF SNOW OCCUR OVER THE SOUTHERN SIERRA. $$ ASG
000 WWUS75 KVEF 032356 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 356 PM PST TUE MAR 3 2009 CAZ519-521-040100- /O.EXP.KVEF.WI.Y.0007.000000T0000Z-090304T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 356 PM PST TUE MAR 3 2009 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE MOUNTAINS OF INYO COUNTY. WINDS HAVE DECREASED ACROSS THE AREA THIS AFTERNOON ALLOWING FOR THE WIND ADVISORY TO EXPIRE. WINDS AT RIDGETOPS ARE FORECAST TO GUST TO OVER 50 MPH OVERNIGHT...BUT ARE NOT EXPECTED TO LOWER BELOW 9000 FEET. $$ NVZ014-015-017-040400- /O.CON.KVEF.WI.Y.0007.000000T0000Z-090304T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 356 PM PST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. STRONG SOUTHWEST WINDS HAVE DEVELOPED THIS AFTERNOON OVER PORTIONS OF CENTRAL AND SOUTHERN NEVADA. WIND GUSTS OVER 40 MPH HAVE BEEN RECORDED AT VARIOUS LOCATIONS IN THE NEVADA TEST RANGE INCLUDING THE DESERT ROCK AIRPORT. THESE WINDS ARE EXPECTED TO LAST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 040356 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 756 PM PST TUE MAR 3 2009 NVZ014-015-017-040500- /O.EXP.KVEF.WI.Y.0007.000000T0000Z-090304T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 756 PM PST TUE MAR 3 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY...LINCOLN COUNTY...WESTERN CLARK AND SOUTHERN NYE COUNTY. LOCAL GUSTY WINDS TO AROUND 40 MPH WILL CONTINUE THROUGH THE REST OF THE EVENING..HOWEVER WIDESPREAD WINDS TO OVER 40 MPH ARE NO LONGER EXPECTED OVERNIGHT. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 8 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:23 AM PST, 19 minutes earlier.
Area forecast discussion, Mar 2, 4:23 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PST MON MAR 2 2009
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OFF THE PACIFIC COAST
WILL CONTINUE TO INFLUENCE THE WEATHER ACROSS THE SOUTHERN GREAT
BASIN THROUGH THE WORK WEEK. RAIN...AND SNOW FOR THE HIGHER
ELEVATIONS...WILL SPREAD EAST ACROSS THE FORECAST AREA TODAY.
LOCALLY BREEZY TO WINDY CONDITIONS CAN ALSO BE EXPECTED TODAY AND
TUESDAY. DRYING WILL OCCUR ON TUESDAY...BUT UNSETTLED WEATHER WILL
REMAIN OVER THE AREA THROUGH THE WEEK.
&&
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.
THE SHORT TERM FORECAST CONTINUES TO BE A CHALLENGE AS THE PACIFIC
LOW CONTINUES TO SEND PIECES OF ENERGY ACROSS THE FORECAST AREA.
AT 1130Z...LOCAL RADAR MOSAIC SHOWS PRECIP RUNNING INTO THE
SIERRA BUT STRUGGLING TO MAKE IT OVER THE CREST. BISHOP HAS FINALLY
TRACED. A BIG CHALLENGE FOR TODAY WILL BE HOW MUCH PRECIPITATION
MAKES IT ACROSS THE CREST. MODELS SHOW A DECREASE IN MOISTURE
BELOW 700 MB FOR THE LAS VEGAS VALLEY. FEEL A SLIGHT CHANCE TO LOW
END CHANCE FOR RAIN IS STILL JUSTIFIED BUT NOT EXPECTED UNTIL THIS
EVENING. CONDITIONS DRY OUT ON TUESDAY THEN ANOTHER PIECE OF
ENERGY MOVES THIS WAY ON WEDNESDAY. THIS WILL ONCE AGAIN MAKE POP
FORECASTING A CHALLENGE FOR THE END OF THE SHORT TERM PERIOD. AT
THIS TIME FEEL THE PRECIPITATION CHANCES WILL BE CONFINED TO THE
NORTHERN PART OF THE FORECAST AREA ON WEDNESDAY.
WIND IS YET ANOTHER CHALLENGE AND A BIGGER CONCERN. ISOLATED LOCATIONS
WILL BE GUSTY TO LOCALLY WINDY...ESPECIALLY IN THE HIGHEST
ELEVATIONS OF THE FORECAST AREA TODAY THROUGH TUESDAY. WILL DOWNGRADE THE
HIGH WIND WATCH FOR THE SIERRA AND WHITE MOUNTAINS TO AN ADVISORY FOR
MAINLY THE RIDGETOPS. LOCAL MODELS CONTINUE TO SHOW VERY STRONG
WINDS AT 250 MB AND ABOVE WITH A JET IN EXCESS OF 140 KTS BY 21Z
TODAY...BUT IT DOES NOT LOOK LIKE IT WILL DOWNSLOPE INTO THE
VALLEYS. WITH THAT STRONG OF A JET THERE MIGHT BE LOCATIONS THAT
WE DON/T GET REPORTS FROM THAT WILL MEET ADVISORY CRITERIA.
WHILE ON THE SUBJECT OF WINDS LOCATIONS IN SOUTHERN NYE COUNTY
COULD BE GUSTY TOO. MAIN CONCERN WOULD BE HIGHEST POINTS ON THE
NEVADA TEST SITE. AT THIS TIME FEEL THE WINDS WILL REMAIN BELOW
ADVISORY CRITERIA.
TEMPERATURES WILL BE ABOVE NORMS FOR THIS TIME OF YEAR...BUT WILL
BE HEAVILY DEPENDENT UPON CLOUD COVER. WENT WITH A BLEND OF
GUIDANCE NUMBERS.
.LONG TERM...HOPEFULLY THE MODELS ARE DONE WITH ANY MORE DRASTIC
CHANGES IN THE LONG RANGE. AFTER LOOKING AT THE 00Z RUN OF THE
OPERATIONAL GFS TONIGHT IT LOOKS LIKE IT CONTINUES TO STRUGGLE WITH
HOW IT RESOLVES THE EVOLUTION OF THE COMPLEX UPPER LOW PRESENTLY
OFFSHORE. THE ECMWF HAS REMAINED CONSISTENT NOW FOR THE PAST THREE
RUNS AND IS ALSO NOW SUPPORTED BY THE 00Z GEM AND A FEW OF THE GFS
ENSEMBLE MEMBERS SO THE LONG RANGE FORECAST HAS BEEN UPDATED AND
TRENDED TOWARDS THE OVERALL MODEL CONSENSUS FOR THIS TIME FRAME.
IT LOOKS LIKE THE COMPLEX UPPER LOW OFFSHORE WILL REMAIN THERE AND
DROP SOUTHWARD TO A POSITION WEST OF SAN FRANCISCO BY THURSDAY
AFTERNOON. IT LOOKS LIKE SOME SORT OF REMNANT BOUNDARY ACROSS
NORTHERN NEVADA EVENTUALLY FALLS APART BY THURSDAY NIGHT...BUT THE
PROXIMITY OF THIS FEATURE TO OUR NORTHERN ZONES PROMPTS ME TO LEAVE
IN SOME SLIGHT CHANCE TO CHANCE POPS MAINLY FAVORING THE HIGHER
TERRAIN. FURTHER SOUTH IT SHOULD REMAIN DRY AS THE ONLY IMPACT FROM
THIS BOUNDARY LOOKS TO BE SOME CLOUDS.
BY FRIDAY THE UPPER LOW CUTS OFF AND SITS OFF COAST OF SOCAL WHILE
RIDGING ALOFT BUILDS INTO THE PAC NW. IT WILL REMAIN DRY ACROSS OUR
AREA FROM FRIDAY MORNING THROUGH SATURDAY MORNING OR REALLY UNTIL
THE UPPER LOW FINALLY GETS CLOSE ENOUGH TO THE COAST OF SOCAL TO
SPREAD ENOUGH MOISTURE INTO THE REGION TO ALLOW PRECIPITATION TO
FALL. RIGHT NOW THIS LOOKS TO BE SATURDAY AFTERNOON BUT THAT IS
BASED ON THE 00Z ECMWF/GEM. UNTIL PRECIPITATION STARTS BACK UP...WE
SHOULD SEE SOME DEGREE OF CLOUDINESS AROUND AND REMAIN ON THE MILD
SIDE...THUS BUMPED UP TEMPS THROUGH SATURDAY AFTERNOON. WITH THE LOW
NOW FORECASTED TO HEAD IN FROM OFF THE SOCAL COAST...THIS PUTS IN A
POSITION FOR A WARM SOUTHERLY FLOW INITIALLY TO BE IN PLACE...THUS
SNOW LEVELS SHOULD INITIALLY BE AROUND 7K-8K FEET SATURDAY
AFTERNOON. AS THE LOW FINALLY HEADS ACROSS SOCAL AND EVENTUALLY
SOUTHERN NEVADA SUNDAY AFTERNOON TEMPS ALOFT WILL COOL AND SNOW
LEVELS WILL LOWER TO AROUND 5K FEET...MAYBE LOWER IN HEAVIER
CONVECTIVE BURSTS. TEMPS WILL ALSO COOL BACK TO BELOW NORMAL. THE
LOW HEADS OUT BY MONDAY MORNING AND WE SHOULD THEN DRY OUT AND SEE
TEMPS SLOWLY MODERATE BACK UP.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS THROUGH 22Z
MONDAY...THEN WINDS WILL BECOME SOUTHWESTERLY AT 5-10 KTS...WITH
SUSTAINED WINDS TOWARDS THE HIGHER END OF THIS RANGE ESPECIALLY
AFTER 09Z TUESDAY. SCT-BKN CLOUDS AT OR ABOVE 25K FEET WILL LOWER TO
AROUND 8K-10K FEET BY THIS EVENING...THEN CLOUDS WILL RISE BACK TO
OR ABOVE 18K FEET AFTER 06Z TUE. STRONG WINDS ALOFT WILL CREATE THE
POTENTIAL FOR MECHANICAL TURBULENCE ESPECIALLY TO THE LEE OF
MOUNTAIN RANGES THROUGH TONIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE MAIN IMPACT ACROSS THE AREA OVERALL WILL BE
WINDS...BOTH ALOFT AND AT THE SURFACE. STRONG WINDS ALOFT WILL
CREATE THE POTENTIAL FOR TURBULENCE ESPECIALLY TO THE LEE OF ANY
MOUNTAIN RANGES. WIND GUSTS OVER 50 KTS TODAY AND OVER 40 KTS
TONIGHT OVER THE RIDGETOPS OF THE SOUTHERN SIERRA AND WHITE
MOUNTAINS. ELSEWHERE...WINDS WILL INCREASE OUT OF THE SOUTH
ESPECIALLY BY THIS AFTERNOON ACROSS THE SOUTHERN GREAT BASIN AND IN
THE OWENS VALLEY WHERE GUSTS COULD REACH 30-35 KTS. KDRA COULD SEE
GUSTS AROUND 25 KTS THIS AFTERNOON AND EVENING. WINDS WILL REMAIN
SOUTH TO SOUTHWEST IN MOST AREAS TONIGHT...WITH SOME FAVORED SPOTS
STILL REMAINING GUSTY. CLOUDS WILL GENERALLY BE SCT-BKN AT OR ABOVE
25K FEET TODAY INITIALLY BUT LOWER TO 7K-10K FEET BY THIS AFTERNOON.
PRECIPITATION WILL MAINLY BE OVER THE SOUTHERN SIERRA AND HIGHER
ELEVATIONS OF SOUTHERN NEVADA WITH LOCAL MOUNTAIN OBSCURATION.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM PST TUESDAY FOR
CAZ519-521.
&&
81/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASNearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.